Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 216, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 14, 2004, 3:42 AM EDT for Ashtabula County, Ohio. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2004, 3:42 AM EDT (07:42 UTC)
- Expired
- Jul 14, 2004, 4:45 AM EDT
- In force
- 63 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Ashtabula County, OH
The radar
The Cleveland radar (KCLE), 102 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1341 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 140742
SVRCLE
OHC007-140845-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
342 AM EDT WED JUL 14 2004
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHTABULA COUNTY IN NORTHEAST OHIO...
* UNTIL 445 AM EDT
* AT 340 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 9 MILES
WEST OF GENEVA...AND MOVING SOUTHEAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ANDOVER
GENEVA
JEFFERSON
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4186 8076 4186 8072 4181 8053 4180 8052
4155 8053 4155 8053 4171 8099 4186 8099
4187 8092 4189 8086
$$
MAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:10 AM EDT, 32 minutes earlier.
Area forecast discussion, Jul 14, 3:10 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 310 AM EDT WED JUL 14 2004 .SHORT TERM (TODAY THROUGH THURSDAY)... CONVECTION COULD NEVER REALLY GET GOING OVER NW OR EVEN N CENTRAL OH OVERNIGHT. THINK THAT SUBSIDENCE FROM COMPLEX MOVING THRU IL/IN/KY EARLIER IN THE NIGHT HELPED KEEP SIGNIFICANT CONVECTION FROM DEVELOPING OR EVEN MOVING INTO ACROSS WESTERN OHIO. THIS WAS EVIDENT BY DWPTS IN SW OH DROPPING 10-15 DEG IN JUST ONE HOUR EARLIER IN THE NIGHT. WL BE INTERESTING TO SEE WHAT HAPPENS OVER THE NEXT COUPLE OF HOURS AS THE LINE MOVES INTO PERHAPS SLIGHTLY MORE FAVORABLE THERMODYNAMIC CONDITIONS OVER NE OH/NW PA. REGARDLESS...JUST PURE EXTRAPOLATION OF THE LINE WOULD LIKELY TAKE IT THRU EXTREME NE OH AND NW PA JUST BEFORE SUNRISE. WL NEED TO CARRY LIKELY POPS THIS MORNING FOR THOSE AREAS. OTHERWISE...FOR AREAS EAST OF A LORAIN TO MFD LINE...WL KEEP CHC POPS FOR THIS MORNING JUST IN CASE THE LINE TRIES TO REDEVELOP TO THE SOUTH AS IT MOVES INTO UNSTABLE AIR. WL MAKE FINAL DECISION ON EXACT PLACEMENT OF MRNG POPS RIGHT BEFORE ZFP ISSUANCE. UPR TROUGH SWINGS THROUGH TODAY...WITH THE UPR LOW CLOSING OFF OVER UPSTATE NY. THIS CAUSES THE LOW TO BASICALLY STALL OUT AND BECOME VERTICALLY STACKED OVER NY STATE. BOTH THE GFS AND ETA SHOW PLENTY OF WRAP AROUND MOISTURE AND SHORT WAVES ROTATING AROUND THE UPR LOW THRU THURSDAY. WITH SUNSHINE THIS MORNING...THINKING SOME DIURNALLY DRIVEN SHOWERS/TSTMS WL DEVELOP WITH THE COLD AIR. THINKING THAT TOL AND FDY BEST CHANCE WL BE WHEN THE VORT AXIS MOVES THROUGH AROUND NOON...BUT THEN THAT AREA WILL DRY OUT RATHER QUICKLY BY EVENING. BUT NW PA SHOULD HAVE SUFFICIENT MOISTURE AND UPR LVL SUPPORT TO SUSTAIN SHOWER ACTIVITY RIGHT THRU THURSDAY. FOR TONIGHT AND THU...WL GO WITH LKLY POPS FOR ERI...TAPERING OFF TO CHC FROM CLE TO MFD THROUGH TOL AND FDY. WL KEEP CHC OF THUNDER IN OVERNIGHT AS WELL WITH SOME WEAK INSTABILITY WITH THE COLD AIR ALOFT. IF THE MODEL QPF VERIFIES NR ERI...COULD BE LOCAL TOTALS OF AROUND 1 INCH TONIGHT AND THU. TEMPS WL BE SIGNIFICANTLY COOLER FOR THE NEXT COUPLE OF DAYS IN NW FLOW AND 850MB TEMPS IN THE LOWER TEENS. DWPTS WL ALSO BE MUCH LOWER...MAKING IT MUCH MORE COMFORTABLE THAN THE PAST COUPLE OF DAYS. && .LONG TERM(THU NIGHT THROUGH TUESDAY)... THE ETA WANTS TO EJECT THE UPR LOW TO THE EAST MUCH FASTER THAN THE GFS THU NIGHT. WITH THE HIGHLY AMPLIFIED PATTERN ACROSS NORTH AMERICA AND THE LACK OF ANY SIGNIFICANT KICKER SHORT WAVE UNTIL FRI NIGHT...HAVE OPTED TO KEEP CHC POPS FOR NW PA THU NIGHT AS WELL. THE GFS WOULD EVEN SUGGEST THAT POPS ARE NEEDED AS FAR WEST AS CLE...BUT THINKING IS THAT CLE WL BE FAR ENOUGH INTO THE DRY AIR. NEXT SYSTEM DIVES INTO THE LOWER LAKES SAT...BUT IS VERY MOISTURE STARVED. ALTHOUGH THE FCST HAS LOW CHC POPS THRU THE WKND...IT IS UNLIKELY THAT THE WHOLE WKND WL BE WET. IN FACT...IT IS POSSIBLE THAT SOME PLACES MAY SEE VERY LITTLE IF ANY RAINFALL OVER THE WEEKEND. NO CHANGES TO THE FCST BEYOND SATURDAY. && .AVIATION (06Z-06Z) WL CONT TREND OF BEING LESS PESSIMISTIC WITH AMT OF TSRA AND PRECIP IN GNL. THINK WL HV QUICK SHOT OF TSRA WITH CDFNT THEN A BREAK TIL INSTABILITY SHRA/TSRA POP UP WITH DAYTIME HEATING. WITH TRACK OF UPR LOW MOVG SE ACRS ERN LERI...INSTABILITY SHRA SHUD MNLY AFFECT ERN AREAS SO ONLY CARRYING SHRA IN PREDOMINATE FCST FOR YNG AND ERI AND ONLY VCSH FOR CLE...MFD AND CAK. AS SHRA DVLP WITH INLAND HEATING CUD SEE CLE PROTECTED FM LERI STABILIZING EFFECTS THIS AFTN. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE PA...NONE && SHORT TERM...MRD LONG TERM...MRD AVIATION...05
Hazardous weather outlook, Jul 13, 6:00 AM EDT, 21 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 600 AM EDT TUE JUL 13 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-140959- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 600 AM EDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE WILL BE AREAS OF DENSE FOG CAUSING LOCALLY HAZARDOUS DRIVING CONDITIONS THIS MORNING FOR INLAND AREAS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. THUNDERSTORMS ARE EXPECTED FROM LATE TODAY THROUGH TONIGHT. THERE IS A CHANCE THAT SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS ALONG WITH POSSIBLE ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN... WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY...CONTINUING INTO THURSDAY FOR THE NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA COUNTIES. ALSO...UPPER LEVEL LOW PRESSURE OVER EASTERN LAKE ERIE MAY CREATE FAVORABLE CONDITIONS FOR WATERSPOUTS ON LAKE ERIE WEDNESDAY THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY OR TONIGHT.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:37 AM EDT | Special Marine Warning | CLE | 3 hr | |
| Jul 14, 1:37 AM EDT | Special Marine Warning | CLE | 3 hr | |
| Jul 14, 1:37 AM EDT | Special Marine Warning | CLE | 3 hr | |
| Jul 14, 3:41 AM EDT | Severe Thunderstorm Warning | CLE | Lake | 64 min |
| Jul 14, 4:51 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 54 min |
| Jul 14, 5:29 AM EDT | Severe Thunderstorm Warning | CLE | Lake | 46 min |
| Jul 14, 5:29 AM EDT | Severe Thunderstorm Warning | CLE | Geauga | 61 min |
| Jul 14, 6:07 AM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 53 min |
| Jul 14, 11:48 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 14, 11:48 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 14, 2:26 PM EDT | Special Marine Warning | CLE | 94 min | |
| Jul 14, 2:26 PM EDT | Special Marine Warning | CLE | 94 min | |
| Jul 14, 2:26 PM EDT | Special Marine Warning | CLE | 94 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.